Alert archive / Colorado / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 4, NWS Pueblo, CO

May 1, 2022Bent County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at May 1, 2022, 4:47 PM MDT for Bent County, Colorado. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 1, 2022, 4:47 PM MDT (22:47 UTC)
Expired
May 1, 2022, 5:30 PM MDT
In force
43 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Bent County, CO

The radar

The Pueblo radar (KPUX), 98 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 1, 5:24 PM MDTHAIL 14 Ene Fort Lyon, COTRAINED SPOTTER REPORTS REPORTED 1-INCH HAIL WITH SEVERE THUNDERSTORM THAT MOVED THROUGH FORT LYON AREA.
May 1, 5:25 PM MDTHAIL 13 E Fort Lyon, COPICTURE RECEIVED OF QUARTER-SIZE HAIL ALONG HIGHWAY 50 JUST EAST OF FORT LYON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 1, 2:51 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.8 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2022-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2022-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1999 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

966 
WUUS55 KPUB 012247
SVRPUB
COC011-012330-
/O.NEW.KPUB.SV.W.0004.220501T2247Z-220501T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
447 PM MDT Sun May 1 2022

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  Northern Bent County in southeastern Colorado...

* Until 530 PM MDT.

* At 446 PM MDT, a severe thunderstorm was located over Las Animas,
  or 16 miles east of North La Junta, moving northeast at 25 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Las Animas, Hasty, John Martin Reservoir, Fort Lyon and Caddoa. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3794 10329 3807 10336 3820 10323 3826 10305
      3800 10284
TIME...MOT...LOC 2246Z 232DEG 23KT 3805 10325 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CSS/Cohen
1 follow-up statement
194 
WWUS55 KPUB 012305
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
505 PM MDT Sun May 1 2022

COC011-012330-
/O.CON.KPUB.SV.W.0004.000000T0000Z-220501T2330Z/
Bent CO-
505 PM MDT Sun May 1 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR NORTHERN BENT COUNTY...

At 504 PM MDT, a severe thunderstorm was located near John Martin
Reservoir, or 23 miles northeast of North La Junta, moving northeast 
at 25 mph. Additional thunderstorms may enter the warning area from 
the west and south and could become severe.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Las Animas, Hasty, John Martin Reservoir, Fort Lyon and Caddoa. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3794 10329 3807 10336 3820 10323 3826 10305
      3800 10284
TIME...MOT...LOC 2304Z 232DEG 23KT 3812 10313 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CSS/Cohen

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 2:27 PM MDT, 2 hours 20 minutes earlier.

Area forecast discussion, May 1, 2:27 PM MDT, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
227 PM MDT Sun May 1 2022

.SHORT TERM...(This evening through Monday)
Issued at 223 PM MDT Sun May 1 2022

Key messages:

1) Critical fire weather conditions will continue over the Central
and Eastern Mountains, the San Luis Valley and Raton Mesa region
through early evening.

2) Severe thunderstorms will be possible late this afternoon and
evening, mainly east of a Fowler to Trinchera line. Large hail to 2
inches and damaging winds in excess of 60 mph will be the main
risks.  An an isolated tornado cannot be ruled out over Baca County.

3) Strong and gusty winds could result in areas of blowing dust over
the San Luis Valley into this evening.

Currently...satellite imagery shows an upper low spinning over the
Great Salt Lake in Utah early this afternoon.  Southwesterly flow
ahead of the upper low has brought dangerous fire weather conditions
to the San Luis Valley, Central and Eastern Mountains, and Raton
Mesa regions.  Southwest winds have been gusting 30 to 40 mph in
these areas.  Across the Plains, southeasterly flow will continue to
slowly advect moisture northward helping to set up the potential for
thunderstorms later this afternoon.  Temperatures have climbed into
the upper 60s to lower 70s across the Plains.

Rest of today and tonight...the dangerous fire weather conditions
are expected to continue, mainly for areas west of the I-25
corridor.  Southwest winds gusting in excess of 40 mph will combine
with humidity values under 10 percent to keep the dangerous fire
weather conditions going into this evening.  Avoid any activities
that could spark a fire.  In addition to the fire danger, areas of
blowing dust will remain possible across the San Luis Valley.
Microphysics satellite data currently does not show any blowing
dust, but given the dry conditions and gusty winds, blowing dust
will remain a possibility into this evening.  Blowing dust could
reduce visibility for travelers, especially those on Highways 160
and 17.

For the severe weather threat, much continue to depend on moisture
advection into the Plains.  High-res model guidance has backed off
on moisture return, which seems to match area observations.  As we
progress through the afternoon, dewpoints should rise into the upper
30s to near 40 degrees for areas along and east of a Fowler to
Trinchera line.  Model sounding data from across the Plains also
indicates a pretty stout capping inversion and high LCL heights
around 2.5 km.  Shear profiles continue to be very favorable for
updraft rotation.  The main thunderstorm risks continue to be the
potential for large hail, up to 2 inches in diameter, and strong
outflow winds in excess of 60 mph.  Models are holding off on
convective initiation until a bit later, after 3 PM.  Given the
expected shear profile, there continues to be a non-zero tornado
threat.  This is especially true over eastern Las Animas and Baca
Counties, where the best moisture return is expected.  If a storm
can become rooted in the boundary layer, an isolated tornado is
certainly possible.

As the evening progresses, convective activity will track eastward,
exiting into Kansas around 10 to 11 PM this evening.

For the rest of the area for tonight, the upper low will track out
of Utah and into north central Colorado by morning.  Periods of
light to moderate snow will continue over the Central Mountains into
the morning hours.  Total snow accumulations of 2 to 5 inches are
possible through Monday morning for areas north of Cottonwood Pass.
Around 1 to 3 inches may be possible for lower elevations of the
Sawatch and Mosquito Ranges.

Across the Plains, a surface low is forecast to develop this evening
and track east.  This will force a cold front south across the
Plains.  Gusty, northerly flow will fill in behind the departing
surface low by morning.  A few rain and high elevation snow showers
will be possible, mainly over Teller County and the Palmer Divide
late tonight into Monday morning.  There may be enough instability
to produce a snow squall or two over the Palmer Divide.  While
ground temperatures will be too warm for much to stick to the
ground, brief heavy snow over Monument Hill which could significantly
reduce visibilities.

Monday...the upper low will continue to track eastward into central
Nebraska through the afternoon.  Expect any lingering precipitation
over the Palmer Divide to lift off to the northeast by early
afternoon.  A secondary cold front will back southwestward across
the Plains by midday, helping to keep gusty, northerly winds across
the region.  Overall, temperatures will be cooler, with 50s north of
Highway 50, and 60s to the south.  Mozley

.LONG TERM...(Monday night through Sunday)
Issued at 223 PM MDT Sun May 1 2022

Key Messages:

1) Critical fire weather conditions are expected Tuesday across
parts of south central Colorado. High fire danger returns later this
week into the weekend.

2) Precip chances increase by the middle part of this week, though
confidence remains low at this time.

In the wake of the departing trough, upper ridging anticipated at
the start of the period. This window looks to be small though, as
quickly turn attention towards another upper level low moving in
from the northwest early Tuesday. Increasing southerly flow out
ahead of it will return warmer weather back to southern Colorado on
Tuesday, along with increasing winds and drier air. Latest trends
today suggesting that setup will support higher fire danger across
parts of south central Colorado Tuesday afternoon into the evening.
With increased confidence, did issue a Fire Weather Watch for the
San Luis Valley, southeast mountains, and far southern I-25
corridor. Confidence is highest for these conditions in these areas,
though later forecasts may need to expand into Pueblo, Otero, and
eastern Las Animas counties.

Conditions do change some by Wednesday as this low moves across the
region, as precip chances increase and temps lower. Overall
confidence on the track and evolution of this system still is on the
low side. So, while precip chances do increase, have not gone too
high with pops given this uncertainty. It is quite possible that
most locations stay dry, and with some returning fire weather
concerns at least to the San Luis Valley on Wednesday. This system
may be slow to depart to the east late this week, however, do expect
a warming and drying trend through the remainder of the forecast.
This is especially the case next weekend, with guidance pretty
consistent with upper level ridging and a rather hot air mass
settling in. In this setup, would expect to see fire weather
concerns also increase.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 223 PM MDT Sun May 1 2022

KALS...VFR conditions through the next 24 hours at the terminals.
Southwest winds will continue to gust near 40 kts into this evening.
Winds will dissipate overnight, but continue to prevail out of the
south to southwest.  Winds will shift northwesterly on Monday by the
afternoon, with gusts near 30 kts possible.

KCOS and KPUB...southeast winds with gusts near 30 kts will continue
into this evening.  A cold front will arrive at 02-03Z this evening,
shifting winds northeasterly.  CIGS will fall to near 3 kft behind
the front and prevail into Monday morning.  A secondary cold front
is expected at both terminals by early afternoon, with northeast
winds gusting in excess of 30 kts, especially at KPUB. Mozley

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 9 PM MDT this evening for COZ220-224-225-
229-230.

Fire Weather Watch from Tuesday afternoon through Tuesday
evening for COZ224-225-229-230.

&&

SHORT TERM...MOZLEY
LONG TERM...RODRIGUEZ
AVIATION...MOZLEY
Hazardous weather outlook, May 1, 11:28 AM MDT, 5 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1128 AM MDT Sun May 1 2022

COZ058>089-093>099-021730-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1128 AM MDT Sun May 1 2022

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

High fire danger is forecast for the San Luis Valley, the Central
Mountains, Eastern Mountains, and Raton Mesa region this
afternoon. Strong southwest winds 20 to 30 mph with gusts to near
50 mph will combine with humidity values under 10 percent to
produce the dangerous fire weather conditions.

Areas of blowing dust will be possible across the San Luis Valley
this afternoon. Hazardous travel conditions due to poor visibility
is possible on Highways 160 and 17.

A few strong to severe storms are possible late this afternoon and
evening east of a Fowler to Trinchera line. Conditions will be
favorable for large hail, to two inches in diameter, along with
strong outflow winds to near 60 mph. An isolated tornado may be
possible, especially over Baca County. The most likely time frame
for strong to severe storms will be 3 PM through 10 PM.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Scattered showers and thunderstorms will be possible across
northern areas of south central and southeast Colorado,
generally along and north of the Highway 50 Corridor, Monday
morning and again Tuesday night through Wednesday night. The
main threats from thunderstorms would be lightning and gusty
outflow winds up to 40 mph. Light snow accumulations will also be
possible across the mountains early Monday and again Tuesday night
through Wednesday night, most notably across the higher terrain
of central mountains north of Cottonwood Pass.

Near critical fire weather conditions will be possible across
portions of the San Luis Valley on Monday, with more widespread
Red Flag conditions possible across the San Luis Valley into the
I-25 Corridor on Tuesday.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will be
possible across the southeast plains this afternoon and evening.

88/88

In the hours before

Special weather statement, May 1, 4:03 PM MDT, 44 minutes before
Special Weather Statement
National Weather Service Pueblo CO
403 PM MDT Sun May 1 2022

COZ089-093-097-012230-
Las Animas Vicinity/Bent County CO-Crowley County CO-
La Junta Vicinity/Otero County CO-
403 PM MDT Sun May 1 2022

...A strong thunderstorm will impact portions of eastern Otero,
southeastern Crowley and northwestern Bent Counties through 430 PM
MDT...

At 403 PM MDT, Doppler radar was tracking a strong thunderstorm near
Swink, or 7 miles southwest of La Junta, moving northeast at 50 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
La Junta, North La Junta, Las Animas, Swink, Cheraw, Higbee, John
Martin Reservoir and Fort Lyon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3772 10348 3790 10381 3824 10355 3813 10303
TIME...MOT...LOC 2203Z 211DEG 44KT 3793 10367

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Cohen/CSS
Special weather statement, May 1, 4:19 PM MDT, 28 minutes before
Special Weather Statement
National Weather Service Pueblo CO
419 PM MDT Sun May 1 2022

COZ099-012245-
Springfield Vicinity/Baca County CO-
419 PM MDT Sun May 1 2022

...A strong thunderstorm will impact portions of southeastern Baca
County through 445 PM MDT...

At 419 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles northwest of Keyes, or 15 miles north of Boise City, moving
north at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southeastern Baca
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3699 10257 3700 10258 3735 10233 3722 10204
      3699 10204
TIME...MOT...LOC 2219Z 202DEG 28KT 3694 10244

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

MG/Cohen
Special weather statement, May 1, 4:25 PM MDT, 22 minutes before
Special Weather Statement
National Weather Service Pueblo CO
425 PM MDT Sun May 1 2022

COZ094-097>099-012300-
Springfield Vicinity/Baca County CO-Lamar Vicinity/Prowers County CO-
Las Animas Vicinity/Bent County CO-Eastern Las Animas County CO-
425 PM MDT Sun May 1 2022

...Strong thunderstorms will impact portions of southwestern Prowers,
western Baca, east central Las Animas and southeastern Bent Counties
through 500 PM MDT...

At 425 PM MDT, Doppler radar was tracking developing strong
thunderstorms along a line extending from 18 miles southeast of
Higbee to 9 miles west of Campo. Movement was northeast at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Springfield, Pritchett and Campo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3762 10330 3787 10279 3712 10238 3699 10261
      3700 10285
TIME...MOT...LOC 2225Z 203DEG 8KT 3765 10316 3706 10274

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

MG/Cohen
Special weather statement, May 1, 4:31 PM MDT, 16 minutes before
Special Weather Statement
National Weather Service Pueblo CO
431 PM MDT Sun May 1 2022

COZ089-093-097-012300-
Las Animas Vicinity/Bent County CO-Crowley County CO-
La Junta Vicinity/Otero County CO-
431 PM MDT Sun May 1 2022

...A strong thunderstorm will impact portions of northeastern Otero,
southeastern Crowley and northwestern Bent Counties through 500 PM
MDT...

At 431 PM MDT, Doppler radar was tracking a strong thunderstorm near
Swink, or near La Junta, moving north at 35 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
La Junta, North La Junta, Rocky Ford, Swink and Cheraw.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3786 10356 3789 10379 3821 10370 3818 10322
      3794 10328
TIME...MOT...LOC 2231Z 186DEG 29KT 3796 10367

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

CSS/Cohen
Special weather statement, May 1, 4:40 PM MDT, 7 minutes before
Special Weather Statement
National Weather Service Pueblo CO
440 PM MDT Sun May 1 2022

COZ093-097-012315-
Las Animas Vicinity/Bent County CO-La Junta Vicinity/Otero County CO-
440 PM MDT Sun May 1 2022

...A strong thunderstorm will impact portions of east central Otero
and northwestern Bent Counties through 515 PM MDT...

At 440 PM MDT, Doppler radar was tracking a strong thunderstorm near
Las Animas, or 13 miles east of North La Junta, moving northeast at
30 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Las Animas, John Martin Reservoir and Fort Lyon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3794 10329 3806 10342 3825 10318 3804 10291
      3793 10308
TIME...MOT...LOC 2240Z 224DEG 28KT 3805 10330

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

CSS/Cohen
Special weather statement, May 1, 4:45 PM MDT, 2 minutes before
Special Weather Statement
National Weather Service Pueblo CO
445 PM MDT Sun May 1 2022

COZ099-012315-
Springfield Vicinity/Baca County CO-
445 PM MDT Sun May 1 2022

...A strong thunderstorm will impact portions of southeastern Baca
County through 515 PM MDT...

At 444 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Stonington, or 20 miles northwest of Elkhart, moving
northeast at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Walsh and Stonington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3699 10205 3700 10226 3710 10240 3748 10229
      3743 10204 3700 10204
TIME...MOT...LOC 2244Z 210DEG 35KT 3715 10222

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

MG/Cohen

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 2:39 PM MDTFire Weather WatchPUBAlamosa, Conejos, Costilla, Custer, Huerfano, Las Animas and 3 more24 hr
May 1, 4:03 PM MDTSpecial Weather StatementPUBOtero27 min
May 1, 4:19 PM MDTSpecial Weather StatementPUBBaca26 min
May 1, 4:25 PM MDTSpecial Weather StatementPUBBaca35 min
May 1, 4:31 PM MDTSpecial Weather StatementPUBOtero29 min
May 1, 4:40 PM MDTSpecial Weather StatementPUBBent35 min
May 1, 4:45 PM MDTSpecial Weather StatementPUBBaca30 min
May 1, 5:17 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBBent, Kiowa58 min
May 1, 5:22 PM MDTSpecial Weather StatementPUBKiowa23 min
May 1, 5:48 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBBent, Kiowa, Prowers57 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.